Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 1, 2011, 9:03 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 9:03 AM CST (15:03 UTC)
- Expired
- Mar 1, 2011, 12:13 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
279 WHUS74 KLCH 011503 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 903 AM CST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .STRONG OFFSHORE WINDS WILL CONTINUE INTO THIS AFTERNOON IN THE WAKE A COLD FRONT. GMZ450-452-455-470-472-475-012100- /O.EXP.KLCH.SC.Y.0071.000000T0000Z-110301T1500Z/ /O.NEW.KLCH.SC.Y.0072.110301T1503Z-110301T2100Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 903 AM CST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
883 WHUS74 KLCH 011813 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1213 PM CST TUE MAR 1 2011 ...NORTHERLY WINDS CONTINUE TO DECREASE... GMZ450-452-455-470-472-475-011915- /O.CAN.KLCH.SC.Y.0072.000000T0000Z-110301T2100Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1213 PM CST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 7:26 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 1, 7:26 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
726 AM CST TUE MAR 1 2011
.AVIATION...
SORRY FOR THE BELATED DISCUSSION. VFR IS EXPECTED TO PREVAIL TODAY
UNDER A CLEAR SKY WITH NORTH/NORTHEAST WINDS AROUND 10KT THIS
MORNING STEADILY DECREASING THROUGH THE DAY.
13
&&
.PREV DISCUSSION... /ISSUED 441 AM CST TUE MAR 1 2011/
SYNOPSIS...
LATEST WATER VAPOR IMAGERY SHOWS A SWATH OF DRY AIR ACRS THE SRN
CONUS IN THE WAKE OF A SHORTWAVE THAT MOVED THROUGH YESTERDAY. THE
REGION REMAINS IN A QUASI-ZONAL FLOW ALOFT ON THE NRN EDGE OF A
HIGH PRESSURE OVER THE GULF. IN THE LOWER LEVELS...HIGH PRESSURE
WAS BUILDING OVER THE AREA. NRLY WINDS WERE ADVECTING COLDER AIR
INTO THE REGION...WITH TEMPERATURES AT 4AM RUNNING ABOUT 15 TO 20
DEGREES COOLER THAN AT THIS TIME LAST NIGHT.
DISCUSSION...
HIGH PRESSURE WILL BE IN CONTROL THROUGH WEDNESDAY...PROVIDING
MOSTLY CLEAR SKIES...WARM AFTNS AND COOL MORNINGS. EXPECT NEAR
NORMAL TEMPERATURES THIS AFTN WITH HIGHS IN THE UPPER 60S TO NR
70. SFC RIDGE AXIS WILL SETTLE ACRS NRN/CNTL PARTS OF LA
TONIGHT...WITH LT NE TO NR CALM WINDS. THIS SHOULD ALLOW FOR THE
COOLEST TEMPERATURES THIS WEEK WITH LOWS FALLING TO NR 40
NORTH...LOW TO MID 40S SOUTH.
OTHERWISE...A PREDOMINANTLY DRY FORECAST EXPECTED THROUGH THE
WORKWEEK AS THE SFC HIGH MOVES EAST OF THE AREA. WINDS WILL BECOME
MORE SERLY THURSDAY INTO FRIDAY...BRINGING WARMER TEMPERATURES AND
AN INCREASE IN LOW LEVEL MOISTURE. A FEW SHOWERS WILL POSSIBLE
FRIDAY AS AN UPSTREAM SHORTWAVE MOVES TOWARD THE AREA.
THIS SYSTEM WILL INDUCE SFC CYCLOGENESIS ACRS W TX...WITH
THE LOW AND ASSOCIATED SFC FRONT TREKKING EAST FRIDAY INTO
SATURDAY. ECMWF AND GFS INDICATE SOME DIFFERENCES WITH THE ECMWF
SHOWING A SHARPER UPPER LEVEL TROF AS WELL AS SFC LOW DEVELOPING
FURTHER SOUTH. THIS SOLUTION LOOKS TO BRING A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR SEVERE
WEATHER. MAINTAINED CHANCE POPS FOR THE AREA ON SATURDAY WITH
FRONT TO CROSS THE AREA DURING THE DAY...BUT WILL MONITOR TRENDS
THE NEXT FEW DAYS AS THE SYSTEM EVOLVES AND DETAILS BECOME
CLEARER.
ONCE THE FRONT PASSES THROUGH THE AREA SATURDAY...DRIER AND COOLER
CONDITIONS ARE EXPECTED TO RETURN SUNDAY INTO MONDAY.
MARINE...
STRONG NORTHERLY WINDS THIS MORNING WILL DIMINISH DURING THE DAY
TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
WATERS THROUGH 9 AM. TONIGHT INTO EARLY WEDNESDAY...LIGHT TO MODERATE
OFFSHORE FLOW WILL PERSIST...WITH WINDS GRADUALLY SHIFTING TO THE
SOUTHEAST THURSDAY INTO FRIDAY AS HIGH PRESSURE MOVES EAST OF THE
AREA. THE NEXT COLD FRONT WILL CROSS THE AREA SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 70 44 72 48 / 10 10 10 10
KBPT 71 45 72 49 / 10 10 10 10
KAEX 69 41 72 45 / 10 10 10 10
KLFT 68 46 72 49 / 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&
PUBLIC/MARINE...04
AVIATION...04Hazardous weather outlook, Mar 1, 5:32 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CST TUE MAR 1 2011 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 532 AM CST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL CROSS THE AREA SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA PRIOR TO THE FRONTAL PASSAGE. THE EXACT TIMING AND STRENGTH OF THIS SYSTEM REMAINS UNCERTAIN...ALTHOUGH THERE IS A POSSIBILITY THAT SOME STORMS COULD BECOME STRONG. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-021145- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 532 AM CST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS THIS MORNING WILL DIMINISH BY THE AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 9 AM WITH WINDS AROUND 20 KNOTS. SEAS OF UP TO 6 FEET ARE POSSIBLE THIS MORNING ACROSS THE COASTAL WATERS BEYOND 20 NM OFFSHORE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHERLY WINDS WILL STRENGTHEN FRIDAY INTO SATURDAY AHEAD OF A COLD FRONT. THE FRONT WILL CROSS THE COASTAL WATERS ON SATURDAY...WITH STRONG NORTHERLY WINDS DEVELOPING IN ITS WAKE. SCATTERED SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED AS THE FRONT MOVES THROUGH ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:27 PM CST | Small Craft Advisory | LCH | 15 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.